Alert archive / California / Wind Advisories in 2012
Wind Advisory 22, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at May 16, 2012, 1:52 PM PDT. It took effect at May 17, 2012, 11:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2012, 1:52 PM PDT (20:52 UTC)
- In effect from
- May 17, 2012, 11:00 AM PDT
- Expired
- May 18, 2012, 3:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
006 WWUS76 KHNX 162052 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 152 PM PDT WED MAY 16 2012 CAZ095-098-099-170500- /O.NEW.KHNX.WI.Y.0022.120517T1800Z-120518T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 152 PM PDT WED MAY 16 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY FOR AREAS AROUND AND BELOW MOUNTAIN PASSES...CANYONS AND WIND FAVORED LOCATIONS OF THE KERN COUNTY MOUNTAINS AND DESERTS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: WINDS WILL DEVELOP THURSDAY AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST..JAWBONE CANYON...RED ROCK CANYON STATE PARK...TEHACHAPI * IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS WELL AS TRAVELERS ON HIGHWAYS 58...14 AND U.S. 395 SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOLINA WEATHER.GOV/HANFORD
5 follow-up statements
008 WWUS76 KHNX 170454 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 954 PM PDT WED MAY 16 2012 CAZ095-098-099-171300- /O.CON.KHNX.WI.Y.0022.120517T1800Z-120518T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 954 PM PDT WED MAY 16 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... * WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: WINDS WILL DEVELOP THURSDAY AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST..JAWBONE CANYON...RED ROCK CANYON STATE PARK...TEHACHAPI * IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS WELL AS TRAVELERS ON HIGHWAYS 58...14 AND U.S. 395 SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
404 WWUS76 KHNX 171247 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 547 AM PDT THU MAY 17 2012 CAZ095-098-099-172100- /O.CON.KHNX.WI.Y.0022.120517T1800Z-120518T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 547 AM PDT THU MAY 17 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST..JAWBONE CANYON...RED ROCK CANYON STATE PARK...TEHACHAPI * IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS WELL AS TRAVELERS ON HIGHWAYS 58...14 AND U.S. 395 SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
499 WWUS76 KHNX 172046 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 146 PM PDT THU MAY 17 2012 CAZ095-098-099-180500- /O.EXT.KHNX.WI.Y.0022.000000T0000Z-120518T1000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 146 PM PDT THU MAY 17 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH...STRONGEST THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. * TIMING: INCREASING WINDS THIS AFTERNOON WILL CONTINUE THROUGH LATE THIS EVENING. WINDS WILL BEGIN TO DIMINISH MOST AREAS BEFORE MIDNIGHT...BUT WILL CONTINUE BEYOND MIDNIGHT THROUGH AND BELOW PASSES. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST..JAWBONE CANYON...RED ROCK CANYON STATE PARK...TEHACHAPI...KERNVILLE. * IMPACTS: TRAVELERS WILL EXPERIENCE STRONG CROSSWINDS ON HIGHWAYS 14...58...AND U.S. 395. AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE WITH THE STRONGER GUSTS. RESIDENTS SHOULD SECURE LIGHTER OUTDOOR OBJECTS THAT CAN EASILY BE BLOWN AROUND...SUCH AS OUTDOOR FURNITURE AND UMBRELLAS...TRASH CANS...AND CHILDRENS TOYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
668 WWUS76 KHNX 180458 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 958 PM PDT THU MAY 17 2012 CAZ095-098-099-181000- /O.CON.KHNX.WI.Y.0022.000000T0000Z-120518T1000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 958 PM PDT THU MAY 17 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH...STRONGEST THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. * TIMING: STRONG WINDS WILL CONTINUE THROUGH LATE THIS EVENING. WINDS WILL BEGIN TO DIMINISH MOST AREAS BEFORE MIDNIGHT...BUT WILL CONTINUE BEYOND MIDNIGHT THROUGH AND BELOW PASSES. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST..JAWBONE CANYON...RED ROCK CANYON STATE PARK...TEHACHAPI...KERNVILLE. * IMPACTS: TRAVELERS WILL EXPERIENCE STRONG CROSSWINDS ON HIGHWAYS 14...58...AND U.S. 395. AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE WITH THE STRONGER GUSTS. RESIDENTS SHOULD SECURE LIGHTER OUTDOOR OBJECTS THAT CAN EASILY BE BLOWN AROUND...SUCH AS OUTDOOR FURNITURE AND UMBRELLAS...TRASH CANS...AND CHILDRENS TOYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
291 WWUS76 KHNX 180944 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 244 AM PDT FRI MAY 18 2012 CAZ095-098-099-181045- /O.EXP.KHNX.WI.Y.0022.000000T0000Z-120518T1000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 244 AM PDT FRI MAY 18 2012 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. $$ DUDLEY WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 16, 10:05 AM PDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 16, 10:05 AM PDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1005 AM PDT WED MAY 16 2012 .SYNOPSIS... A WARMING TREND TODAY AS WEAK HIGH PRESSURE BUILDS OVER THE AREA. THERE WILL ALSO BE ENOUGH INSTABILITY FOR A SLIGHT CHANCE OF THUNDERSTORMS OVER THE CREST OF THE SIERRA NEVADA THIS AFTERNOON. A RETURN TO DRY CONDITIONS AND NEAR NORMAL TEMPERATURES THROUGH THE WEEKEND AS A LOW PRESSURE AREA CROSSES THE REGION. && ...SLIGHT CHANCE OF THUNDERSTORMS ADDED TO THE SIERRA CREST FOR THIS AFTERNOON AND EVENING... .DISCUSSION...TEMPS ARE RUNNING A FEW TO SEVERAL DEGREES HIGHER THROUGHOUT THE CWA THIS MORNING COMPARED TO 24 HRS AGO...SO TODAY WILL CERTAINLY BE A WARMER DAY IN THE CENTRAL CA INTERIOR WITH PLENTY OF SUNSHINE. CUMULUS BUILDUPS ALONG THE SIERRA CREST THIS AFTERNOON COULD DEVELOP INTO ISOLATED THUNDERSTORMS. ALTHOUGH INSTABILITY PARAMETERS ARE MARGINAL ALONG THE SIERRA CREST FROM FRESNO COUNTY NORTHWARD...SLIGHT CHC POPS WERE INTRODUCED TO THESE AREAS FOR THIS AFTERNOON AND EARLY THIS EVENING. OTHERWISE...AN UPPER LEVEL RIDGE OF HIGH PRESSURE OFF THE COAST OF NORTHERN BAJA WILL BUILD INTO CENTRAL CA TODAY. THE RIDGE WILL BE SUPPRESSED BY AN UPPER LEVEL TROUGH TONIGHT AND THURSDAY AS IT APPROACHES FROM THE NORTHWEST. WHILE THE TROUGH WILL BE MOISTURE-STARVED...IT WILL INCREASE THE ONSHORE FLOW ACROSS THE CWA BY MIDDAY THURSDAY AND BRING A REFRESHING INFLUX OF OCEAN COOLED AIR INTO THE SJ VLY DURING THE AFTERNOON AND EVENING. ADDITIONALLY...A STRONG 300 MB JET (85+ KTS) ASSOCIATED WITH THIS TROUGH WILL SUPPORT GUSTY WINDS THROUGH AND BELOW THE KERN COUNTY MOUNTAIN PASSES AND ALONG THE WEST SIDE OF THE SJ VLY THURSDAY AFTN AND EVENING. WIND SPEEDS WILL PROBABLY REACH ADVISORY THRESHOLDS RIGHT BELOW THE KERN COUNTY MOUNTAIN PASSES DURING THIS TIME SO A WIND ADVISORY WILL BE LAUNCHED FOR THIS AREA WITH THE AFTERNOON FORECAST PACKAGE. SOME BLOWING DUST IS POSSIBLE ON THE WEST SIDE OF THE SJ VLY THURSDAY EVENING AND WINDS COULD GUST AS HIGH AS 40 MPH RIGHT BELOW PACHECO PASS AND COTTONWOOD PASS AS THE UPPER LEVEL TROUGH MOVES INLAND. TEMPERATURES WILL COOL TO NEAR NORMAL OR PERHAPS SLIGHTLY BELOW NORMAL BY FRIDAY AS THE UPPER LEVEL TROUGH EXITS INTO THE GREAT BASIN AND A DRY NORTHWESTERLY FLOW ALOFT PREVAILS OVER CENTRAL CA. MARINE AIR WILL CONTINUE TO FLOOD INTO THE SJ VLY FRIDAY WHILE GUSTY BREEZES PERSIST ALONG THE WEST SIDE AND THROUGH AND BELOW THE MOUNTAIN PASSES OF KERN COUNTY. ANOTHER WARMUP IS SLATED FOR THIS WEEKEND AS THE UPPER LEVEL RIDGE OFF THE BAJA COAST FLEXES ITS MUSCLE. TEMPERATURES WILL REBOUND TO SLIGHTLY ABOVE NORMAL SUNDAY....BUT THEY WILL NOT STAY ABOVE NORMAL FOR TOO LONG. THE MODELS BRING ANOTHER UPPER LEVEL TROUGH IN FROM THE EASTERN PACIFIC EARLY NEXT WEEK. THAT MEANS THE ONSHORE FLOW WILL STRENGTHEN AGAIN AND VALLEY RESIDENTS WILL EXPERIENCE ANOTHER REFRESHING INVASION OF MARINE AIR DURING THE TUE-WED PERIOD. GUSTY WINDS WILL ALSO RETURN TO THE WEST SIDE OF THE SJ VLY AND THE KERN COUNTY MOUNTAINS AND DESERT. OTHERWISE...DRY WEATHER WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THROUGH DAY 7. && .PREV DISCUSSION... /ISSUED 437 AM PDT WED MAY 16 2012/ DISCUSSION... GUSTY WINDS BELOW THE KERN MOUNTAIN PASSES HAVE SUBSIDED OVERNIGHT AS AN UPPER LEVEL LOW CONTINUES TO PULL EAST AWAY FROM THE GREAT BASIN AREA. A HIGH PRESSURE RIDGE WILL SLIDE INLAND ACROSS INTERIOR CENTRAL CALIFORNIA TODAY BEHIND THE EXITING LOW...AND WILL ALLOW HIGHS THIS AFTERNOON TO CLIMB SEVERAL DEGREES ABOVE THE NEAR-CLIMO TEMPS OF RECENT DAYS. EXPECT TO SEE LOWER 90S IN THE VALLEY AND LOWER FOOTHILLS ALONG WITH UPPER 90S AND EVEN AROUND 100 DEGREES IN THE KERN COUNTY DESERT AREAS. THIS WARMUP WILL BE SHORT LIVED AS ANOTHER APPROACHING TROUGH CURRENTLY DIGGING SOUTHWARD FROM AROUND THE QUEEN CHARLOTTE ISLANDS FLATTENS THE RIDGE AGAIN. THIS WILL BRING ANOTHER COOLDOWN BEGINNING THURSDAY AS THE INCOMING TROUGH USHERS IN ANOTHER SHOT OF COOLER MARINE AIR IN THE VALLEY AND BRINGS SYNOPTIC COOLING ELSEWHERE. THE COOLING WILL CONTINUE INTO FRIDAY WITH TEMPERATURES FALLING BACK TO AROUND SEASONAL AVERAGES IN NORTHWEST FLOW ON THE BACKSIDE OF THE TROUGH. EXPECT SOME GUSTY AND LOCALLY STRONG WINDS THURSDAY AND FRIDAY AS THE PASSING TROUGH ADDS SOME UPPER LEVEL SUPPORT TO TIGHTENING SURFACE PRESSURE GRADIENTS. ANOTHER WARMING TREND WILL THEN BE IN STORE INTO THE THE FIRST PART OF NEXT WEEK AS HIGH PRESSURE REBUILDS ACROSS THE REGION. YET ANOTHER INCOMING TROUGH WILL HOWEVER PREVENT TEMPERATURES FROM GETTING TOO MUCH ABOVE NORMAL DURING THE PERIOD. NO SIGNIFICANT MOISTURE IS PROGGED TO ACCOMPANY ANY OF THE PASSING SYSTEMS AND THE FORECAST REMAINS DRY THROUGHOUT THE FORECAST PERIOD. && .AVIATION... VFR WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THRU 18Z THURSDAY. THE EXCEPTION WILL BE A SLIGHT CHANCE OF CONVECTION ALONG THE SOUTHERN SIERRA NEVADA CREST THIS AFTERNOON AND EARLY EVENING. && .AIR QUALITY ISSUES... ON WEDNESDAY MAY 16 2012... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO AND SEQUOIA NATIONAL PARK AND FOREST COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...DURFEE PREVIOUS DISCUSSION...JEB AVN/FW...MOLINA SYNOPSIS...MENDENHALL WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:46 PM PDT | Special Weather Statement | HNX | 6 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.